Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 188, NWS Columbia, SC

August 23, 2007Fairfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 23, 2007, 6:07 PM EDT for Fairfield County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 6:07 PM EDT (22:07 UTC)
Expired
Aug 23, 2007, 6:30 PM EDT
In force
23 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Fairfield County, SC

The radar

The Columbia radar (KCAE), 50 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1564 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:06 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 23, 3:06 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
306 PM EDT THU AUG 23 2007

.SYNOPSIS...
WEAK COLD FRONT TO THE NORTH WILL DISSIPATE TONIGHT. HIGH PRESSURE
WILL BUILD BACK OVER THE AREA FRIDAY AND SATURDAY WITH A FEW
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
RAINFALL EARLIER IN THE DAY HAS STABILIZED THE LOWER ATMOSPHERE.
MUCH OF THE CONVECTIVE ACTIVITY HAS SHIFTED DOWN NEAR THE COAST
WHERE A WEAK SEA BREEZE HAS DEVELOPED. ALTHOUGH CAE LAPS SOUNDING
AND FORECAST CAE NAM SOUNDINGS SHOWING OVER 2 INCHES OF PW...CAPES
2000-2500 AND LIS -4/-5...CONVECTIVE TEMPERATURES ARE ABOUT
94-95F. CURRENT READINGS NEAR 90. SO LOWERED POPS THIS AFTERNOON
TO SLIGHT CHANCE EXCEPT FOR 30 PERCENT NEAR CHS CWA WHERE THE
ACTIVITY HAS BEEN ONGOING. WILL DROP MENTION IN CWA THIS EVENING
AT 8PM.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE EXPECTED TO COVER THE AREA LATER TONIGHT THROUGH
SATURDAY NIGHT. AIRMASS DRIES A BIT WITH PW VALUES NEAR 1.80 INCH
FOR FRIDAY BUT SHOULD BE UNSTABLE ENOUGH FRIDAY AFTERNOON WITH
LATE AFTERNOON AND EARLY EVENING CAPES NEAR 1500 AND LIS -4/-5.
HIGH TEMPERATURES AND CONVECTIVE TEMPERATURES IN THE LOWER 90S.
DECIDED TO GO JUST ISOLATED CONVECTIVE ACTIVITY FRIDAY. FRIDAY
NIGHT SHOULD BE QUIET THOUGH. SATURDAY SIMILAR TO FRIDAY MOISTURE
WISE WITH SIMILAR AFTERNOON INSTABILITY. BUT WILL GO SLIGHT CHANCE
WITH HIGH TEMPERATURES EXPECTED TO BE HIGHER IN THE UPPER 90S.
THEN EVERYTHING SHOULD BE QUIET AGAIN SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER TROUGH BEGINS TO SUPPRESS STRONG UPPER RIDGE SUNDAY. UPPER
RIDGE TRIES TO BUILD BACK MONDAY BUT WEAK RIPPLES IN UPPER
NORTHWEST FLOW SORT OF HOLD UPPER RIDGE TO THE WEST MONDAY THROUGH
TUESDAY. WINDS EXPECTED TO BE MORE EASTERLY TO SOUTHEASTERLY
MONDAY AND TUESDAY AND THIS SHOULD KEEP HIGH TEMPERATURES IN THE
LOWER TO MID 90S INSTEAD OF UP NEAR 100 DEGREES. GFS SHOWS ANOTHER
STRONGER SHORT WAVE APPROACHING AREA WEDNESDAY AND THURSDAY. THIS
SHOULD KEEP THE UPPER RIDGE WEST OF THE AREA AS WELL. HPC HIGH
TEMPERATURES MAINLY IN THE LOWER 90S WITH A CHANCE OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS LOOK GOOD FOR WEDNESDAY AND
THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
DEBRIS CLOUDS FROM EARLY MORNING CONVECTION SLOWLY THINNING OUT
AS THEY MOVE GENERALLY TO THE SW ACROSS THE AREA THIS AFTERNOON.
WIDELY SCATTERED STORMS POSSIBLE LATE THIS AFTERNOON/EARLY THIS
EVENING AT AIRMASS BECOMES MORE UNSTABLE. WILL JUST MENTION CB IN
TAFS INTO THE EARLY EVENING HOURS. WINDS LIGHT AND VARIABLE BUT
OCCASIONALLY SE 3-7 KT THROUGH 00Z FRIDAY. SOME MID LEVEL CLOUDS
WILL LINGER DURING THE OVERNIGHT HOURS WITH SOME MVFR/IFR
CONDITIONS POSSIBLE 09Z-12Z FRIDAY. MORE CU WILL DEVELOP BY LATE
FRIDAY MORNING.

AVIATION OUTLOOK...FRIDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...22
Hazardous weather outlook, Aug 23, 5:12 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
512 AM EDT THU AUG 23 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
512 AM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE SOUTHWEST ACROSS THE
AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND TONIGHT. AN ISOLATED STORM OR TWO COULD PRODUCE
DAMAGING WIND GUSTS. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:27 PM EDTSevere Thunderstorm WarningCAEKershaw48 min
Aug 22, 11:00 PM EDTSevere Thunderstorm WarningCAELee45 min
Aug 22, 11:42 PM EDTSevere Thunderstorm WarningCAELee, Sumter48 min
Aug 23, 12:29 AM EDTSevere Thunderstorm WarningCAEClarendon46 min
Aug 23, 7:42 PM EDTSevere Thunderstorm WarningCAEChesterfield48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.